Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Sickness in stomach, coughed blood. After taking mavik for BP. Why is it happening again and again?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4583 Questions
last night I felt a little sick to my stomach and coughed up a little blood, today was fine, then tonite the same thing again. whats wrong? this happenend both times right after I took mavik bp med
Posted Tue, 22 May 2012 in Medicines and Side Effects
Answered by Dr. Aashish Raghu 3 hours later
Hi there.

Thanks for the query.

Do you have fever, upper abdominal pain, loose stools ?

Any symptoms of acid reflux, metallic taste in mouth ?

Was the blood bright red or dark brown in color ?

The medicines you are taking can all cause side effect of nausea, vomiting. If these medicines are taken on empty stomach, they can destroy the stomach lining and cause blood in vomit or blood may also sometimes be coughed up.

Mavik drug can also cause nausea but has no specific cause for bleeding in vomit or sputum.

You may avoid taking medication on empty stomach. Avoid spicy or oily food. Drink 1-2 litres of water a day. Drink cold milk at night before sleeping as this will reduce symptoms of gastritis if present. Gastritis and peptic ulcer can cause blood in vomit which appear like ground coffee.

Patients with COPD can also cough up blood. It can occur due to damage to the respiratory tract. In this case, the blood coughed up is bright red in color. Also there may be associated shortness of breath. Avoid exposure to pollution, smoke, dust. Avoid smoking at all costs. You can take Tablet Etamsylate to arrest mild bleeding from respiratory, but only under medical supervision.

Do get a consult with your Pulmonologist as well to make sure the bleeding isn't from a large source.

Kindly do respond to my queries.

I hope I have answered your query. I will be available to answer your follow up queries.

Wishing speedy recovery.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor